Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 5, 2013, 10:06 PM EDT for Clay County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 10:06 PM EDT (02:06 UTC)
- Expired
- Jul 6, 2013, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 51 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
745 WGUS52 KJAX 060206 FFWJAX FLC019-060500- /O.NEW.KJAX.FF.W.0008.130706T0206Z-130706T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1006 PM EDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLAY COUNTY IN NORTHEAST FLORIDA * UNTIL 100 AM EDT * AT 1000 PM EDT...CLAY COUNTY EMERGENCY MANAGEMENT REPORTED FAILURE OF WRIGHTS LAKE DAM OFF OF COUNTY ROAD 315. FLASH FLOODING OF THE BANKS OF PETERS CREEK IS LIKELY TO RESULT. PEOPLE AROUND PETERS CREEK SHOULD TAKE ACTION TO MOVE TO HIGHER GROUND AWAY FROM THE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING. && LAT...LON 3014 8200 3013 8173 2992 8170 2994 8195 $$ WOLF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:42 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 5, 8:42 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 842 PM EDT FRI JUL 5 2013 .UPDATE...SUBSIDENCE WITH STRONG UPPER RIDGE OVER WRN ATLANTIC PRESSING WESTWARD TOWARD SOUTHEAST COAST. 00Z SOUNDINGS AT JAX AND CLX SHOWING DRIER CONDITIONS ALOFT WITH WARMER TEMPS AT 700MB. RADAR TRENDS SHOWING DECREASING PRECIP COVERAGE OVER OUR WRN COUNTIES...TREND SHOULD CONTINUE. HAVE ADJUSTED HOURLY POPS DOWNWARD TO REFLECT TRENDS. NO OTHER SIG CHANGES PLANNED. && .AVIATION...PATCHY LOW CLOUDS POSSIBLE TOWARD DAWN...MAY SEE PATCHY FOG AS WELL...INCLUDED SOME FOG KGNV AND KVQQ. VCTS INCLUDED FOR TMRW AFTN WITH SCT'D AFTN TSRA. && .MARINE...LATEST BUOY DATA SHOWING SE WINDS 10-15 KTS...ANTICIPATE INCREASE TO FORECAST VALUES LATER THIS EVENING. NO SIG CHANGES PLANNED IN NEXT CWF ISSUANCE. RIP CURRENTS: MODERATE RISK SAT DUE TO ELEVATED SURF CONDITIONS WITH 3FT EASTERLY SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 92 69 92 / 30 40 20 30 SSI 75 83 75 88 / 20 30 10 10 JAX 72 89 72 90 / 20 30 20 10 SGJ 74 85 74 88 / 20 20 10 10 GNV 70 91 69 91 / 20 50 30 20 OCF 70 92 70 92 / 40 40 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/PETERSON
Hazardous weather outlook, Jul 5, 9:10 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 PM EDT FRI JUL 5 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061000- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 910 PM EDT FRI JUL 5 2013 ...A MODERATE RISK OF RIP CURRENTS SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE THROUGH THE WEEKEND AS DRIER AIR ALOFT MOVES INTO THE AREA FROM THE EAST. SHOWERS AND THUNDERSTORMS MAY INCREASE NEXT TUESDAY AND WEDNESDAY AS A TROUGH MOVES WEST ACROSS SOUTH FLORIDA. AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE AT LEAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:39 AM EDT | River Flood Warning | JAX | Baker, Nassau | 3 days |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.